Quantcast

AVM Survivors Network

Has Anyone Had This? Propranolol

Odd question - wait can there be an odd question here? Here’s the scoop - I’m going on 16 months post Embolization headaches - and it has been pretty much non-stop - varying in intensity but almost always there. We’ve gone through a number of drugs with very little success. But here’s the odd thing…
When we started with propranolol, we saw minor improvements - very minor but I’ll still take them. That was at 60 mg.
After a month, we went to 80 mg. No change.
After another 4 to 6 weeks, we went to 120 mg.

It hasn’t really made any difference in my headaches yet but the headache doc said that’s not unusual for propranolol to take 4 to 6 weeks to show a reaction/improvement.

I’ve been on the 120 mg. for 2 weeks and for about the last 6 or 7 days, I have had a really sore and stiff neck and shoulders.

Why those?

I’ve been battling this AVM for 41 years now and virtually all of the surgeries, embolizations etc. we’re in my neck and shoulders. You know how football players talk about “an old football injury” - well those areas would be my AVM equivalent to a football injury.

Is it a coincidence that this happened right when we upped the propranolol? Has anyone had meds that are supposed to help with headaches cause a flare up in old trauma areas?

Thanks in advance,

TJ